Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 95, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 25, 2015, 10:06 PM CDT for 4 counties in Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2015, 10:06 PM CDT (03:06 UTC)
- Expired
- Jun 25, 2015, 10:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 36 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 4:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:38 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 25, 6:38 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 638 PM CDT THU JUN 25 2015 .UPDATE... ISSUED AT 638 PM CDT THU JUN 25 2015 UPDATED THE AVIATION DISCUSSION FOR THE 00Z TAF ISSUANCE. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 242 PM CDT THU JUN 25 2015 WITH THE APPROACH OF A FRONTAL BOUNDARY AND AN UPPER LEVEL DISTURBANCE...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. WITH ABUNDANT MOISTURE...PLENTY OF INSTABILITY...AND DECENT UNI-DIRECTIONAL WIND SHEAR A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ON FRIDAY SHOWER AND THUNDERSTORM CHANCES WILL INCREASE FROM THE WEST AS A SHARP SHORT WAVE IS FORECAST TO INDUCE A LOW ON THE AFOREMENTIONED SURFACE BOUNDARY THAT WILL PULL/PUSH THE BOUNDARY ACROSS THE REGION. THE PASSAGE OF THE FRONT COMBINED WITH THE SAME SEVERE PARAMETERS MENTIONED IN THE PREVIOUS PARAGRAPH MAY PRODUCE SEVERE STORMS...MAINLY IN THE AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL AGAIN BE THE PRIMARY THREATS. PRECIPITATION CHANCES WILL DIMINISH FROM THE WEST FRIDAY NIGHT IN THE WAKE OF THIS SYSTEM. BEYOND THAT HIGH PRESSURE AT THE SURFACE AND NORTHWEST FLOW ALOFT WILL OFFER SOME RELIEF FROM THE RECENT HEAT SPELL. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 242 PM CDT THU JUN 25 2015 FAIRLY HIGH CONFIDENCE THROUGH THE WEEKEND. MEDIUM CONFIDENCE NEXT WEEK. AFTER A DRY SUNDAY A WEAK SPOKE OF ENERGY WILL ROTATE ACROSS THE HEARTLAND BRINGING RAIN CHANCES BACK AFTER MIDNIGHT SUNDAY. THE UPPER LEVEL TROUGH PERSISTS OVER THE AREA WELL INTO THE MIDDLE OF THE WEEK. THIS WILL MULTIPLE ROUNDS OF IMPULSES TO MOVE INTO THE REGION ON THE NORTHWEST FLOW ALOFT. FINALLY TUESDAY INTO WEDNESDAY ANOTHER COLD FRONT WILL MOVE INTO THE AREA AND STALL OUT. RIGHT NOW SOME OF THE MODELS ARE SHOWING THE FRONT PUSHING JUST TO OUR SOUTH RATHER THAN HANGING UP OVER THE AREA. THUS THE MEDIUM CONFIDENCE RATIONAL FOR THE EXTENDED. TEMPERATURES WILL BE COOLER THAN RECENTLY THROUGH THE EXTENDED BUT SLOWLY WARM AS WE HEAD THROUGH NEXT WEEK. IN ADDITION DEPENDING ON IF THE FRONT STALLS OVER US VS SOUTH OF US COULD GET ANOTHER COOL DOWN MID TO LATE NEXT WEEK. && .AVIATION... ISSUED AT 638 PM CDT THU JUN 25 2015 WITH THE APPROACH OF A FRONTAL BOUNDARY AND UPSTREAM UPPER LEVEL ENERGY...CLOUDINESS AND PRECIPITATION CHANCES WILL INCREASE THROUGH THE PERIOD. MVFR CIGS/VSBYS ARE POSSIBLE IN TSRA... OTHERWISE VFR CONDITIONS SHOULD PREVAIL. SOME STORMS MAY BECOME SEVERE EARLY NEAR KEVV/KOWB WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. WINDS EXPECTED OUT OF THE SOUTHWEST TO WEST AOB 10 KNOTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP LONG TERM/FIRE WX...KH
Hazardous weather outlook, Jun 25, 3:14 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 314 PM CDT THU JUN 25 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 314 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO RAPIDLY INCREASE ACROSS THE NORTHERN HALF OF THE REGION THIS EVENING...AS A COLD FRONT APPROACHES. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED. IF THE STORMS CAN ORGANIZE INTO A LINE...DAMAGING WINDS WILL BECOME MORE OF A CONCERN. THE STORMS ARE EXPECTED TO MOVE EAST OUT OF THE AREA LATE TONIGHT. HEAT INDEX VALUES WILL TOP OUT FROM 100 TO 105 THROUGHOUT THE REGION THIS AFTERNOON. FLOODING WILL CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER-LEVEL STORM SYSTEM AND ASSOCIATED SURFACE LOW PRESSURE CENTER WILL SUPPORT WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS THE AREA FRIDAY AFTERNOON AND EVENING. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE...BUT HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT THROUGH NEXT THURSDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER REMAINS LOW AT THIS TIME. HOWEVER...ISOLATED POCKETS OF STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH HEAVY RAIN AND STRONG WIND GUSTS THE GREATEST HAZARDS. FLOODING WILL CONTINUE ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE NORTHERN HALF OF THE AREA THIS EVENING...AND THROUGHOUT THE REGION FRIDAY AFTERNOON AND EVENING. JP
In the hours before
Special weather statement, Jun 25, 9:23 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
923 PM CDT THU JUN 25 2015
ILZ075>077-082-083-260315-
WHITE IL-HAMILTON IL-WAYNE IL-EDWARDS IL-JEFFERSON IL-
923 PM CDT THU JUN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WABASH...EAST CENTRAL
JEFFERSON...EDWARDS...NORTHERN HAMILTON...WAYNE AND NORTHWESTERN
WHITE COUNTIES UNTIL 1015 PM CDT...
AT 923 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF XENIA
TO NEAR BLUFORD...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CARMI...FAIRFIELD...ALBION...WAYNE CITY...WEST SALEM...BLUFORD...
CISNE...JEFFERSONVILLE...BELLE RIVE...SIMS...BONE GAP...MILL
SHOALS...BROWNS...SPRINGERTON...MOUNT ERIE...KEENES...JOHNSONVILLE...
GOLDEN GATE...BELLE PRAIRIE CITY AND BURNT PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN ILLINOIS.
LAT...LON 3860 8815 3857 8815 3857 8796 3853 8794
3850 8796 3843 8795 3841 8797 3835 8798
3809 8811 3825 8880 3861 8862
TIME...MOT...LOC 0223Z 286DEG 39KT 3856 8857 3828 8875The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:12 PM CDT | Special Weather Statement | PAH | Daviess, Henderson | 48 min |
| Jun 26, 12:35 AM CDT | Flash Flood Watch | PAH | Daviess, Henderson, McLean, Union | 22 hr |
| Jun 26, 1:54 AM CDT | Special Weather Statement | PAH | Muhlenberg | 36 min |
| Jun 26, 12:02 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 43 min |
| Jun 26, 12:08 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 37 min |
| Jun 26, 12:43 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 47 min |
| Jun 26, 1:08 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 37 min |
| Jun 26, 1:26 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall, Trigg | 34 min |
| Jun 26, 1:48 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 42 min |
| Jun 26, 1:51 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Trigg | 28 min |
| Jun 26, 1:57 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 33 min |
| Jun 26, 2:00 PM CDT | Flash Flood Warning | PAH | Carlisle, Graves | 3 hr |
| Jun 26, 2:06 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Webster | 39 min |
| Jun 26, 2:11 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 34 min |
| Jun 26, 2:31 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 29 min |
| Jun 26, 2:43 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 32 min |
| Jun 26, 2:49 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 26 min |
| Jun 26, 2:57 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves, Hickman | 33 min |
| Jun 26, 3:11 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 37 min |
| Jun 26, 3:26 PM CDT | Flash Flood Warning | PAH | Carlisle, Graves, Marshall | 3 hr |
| Jun 26, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves, Hickman | 31 min |
| Jun 26, 3:40 PM CDT | Flash Flood Warning | PAH | Crittenden, Union, Webster | 3 hr |
| Jun 26, 3:50 PM CDT | Flash Flood Warning | PAH | Hickman | 3 hr |
| Jun 26, 3:52 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 26 min |
| Jun 25, 9:23 PM CDT | Special Weather Statement | PAH | Edwards, Wayne | 52 min |
| Jun 25, 9:26 PM CDT | Areal Flood Advisory | PAH | Wayne | 2 hr |
| Jun 25, 10:51 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 24 min |
| Jun 25, 11:22 PM CDT | Special Weather Statement | PAH | Franklin, Hamilton, White | 38 min |
| Jun 25, 11:44 PM CDT | Areal Flood Advisory | PAH | Franklin, Hamilton, Jefferson | 2 hr |
| Jun 26, 12:02 AM CDT | Special Weather Statement | PAH | Gallatin, Hamilton, Hardin, Pope, Saline, White | 43 min |
| Jun 26, 11:05 AM CDT | River Flood Warning | PAH | Wayne, White | 68 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.